Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2012, 9:45 PM CDT for Brown County, McCulloch County, San Saba County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2012, 9:45 PM CDT (02:45 UTC)
- Expired
- Mar 19, 2012, 10:00 PM CDT
- In force
- 15 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, McCulloch County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 133 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS54 KSJT 200245
SVRSJT
TXC049-307-411-200315-
/O.NEW.KSJT.SV.W.0010.120320T0245Z-120320T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 PM CDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
SOUTH CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1015 PM CDT
* AT 939 PM CDT...A SEVERE THUNDERSTORM WAS 7 MILES SOUTH OF
ROCHELLE...OR 6 MILES EAST OF BRADY...MOVING NORTHEAST AT 45
MPH. LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL 5 MILES
SOUTH OF BRADY.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 955 PM CDT...
PLACID AND HALL BY 1000 PM CDT...
MERCURY AND SKEETERVILLE BY 1005 PM CDT...
ELM GROVE...MILBURN AND WINCHELL BY 1010 PM CDT...
BROOKESMITH BY 1015 PM CDT...
LAT...LON 3104 9917 3109 9932 3157 9913 3151 9895
3148 9898 3146 9897 3147 9894 3144 9892
3144 9890
TIME...MOT...LOC 0244Z 204DEG 39KT 3117 9921
$$
NR1 follow-up statement
261
WWUS54 KSJT 200300
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1000 PM CDT MON MAR 19 2012
TXC049-307-411-200310-
/O.CAN.KSJT.SV.W.0010.000000T0000Z-120320T0315Z/
MCCULLOCH TX-SAN SABA TX-BROWN TX-
1000 PM CDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWN...
NORTHWESTERN SAN SABA AND EASTERN MCCULLOCH COUNTIES IS CANCELLED...
THE STORM WEAKENED AS IT MOVED ACROSS ROCHELLE. THUS...THE WARNING
HAS BEEN CANCELLED.
LAT...LON 3104 9917 3109 9932 3157 9913 3151 9895
3148 9898 3146 9897 3147 9894 3144 9892
3144 9890
TIME...MOT...LOC 0300Z 204DEG 39KT 3133 9913
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:26 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 19, 7:26 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 726 PM CDT MON MAR 19 2012 .UPDATE... JUST A QUICK UPDATE TO REMOVE THE COUNTIES OF COLEMAN...CONCHO... SUTTON AND SCHLEICHER FROM TORNADO WATCH 85. STORMS HAVE MOVED TO THE EAST OF THIS AREA AND THE SEVERE THREAT APPEARS TO BE OVER. THE TORNADIC THREAT IS DWINDLING ACROSS THE REMAINING COUNTIES OF WW85 AS THE STORMS ARE BECOMING ELEVATED TO THE NORTH OF THE SURFACE BOUNDARY. WILL ISSUE A FULL UPDATE LATER THIS EVENING. JOHNSON && .PREV DISCUSSION... /ISSUED 602 PM CDT MON MAR 19 2012/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... SEVERE THUNDERSTORMS TRACKING NORTHEAST ACROSS THE NORTHWEST HILL COUNTRY AND SOUTHERN HEARTLAND. HAVE TSRA AT THE KBBD AND KJCT TERMINALS THROUGH MUCH OF THIS EVENING. OTHERWISE...MAINLY VFR CONDITIONS THROUGH THE REST OF THE TAF PACKAGE...WITH NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS. PREV DISCUSSION... /ISSUED 307 PM CDT MON MAR 19 2012/ SHORT TERM... BUSY WITH ACTIVE WEATHER THIS AFTERNOON. TORNADO WATCH 85 UNTIL 10 PM FOR AREAS ALONG AND EAST OF A COLD FRONT FROM JUNO TO SONORA TO COLEMAN. POTENTIAL FOR TORNADOES AND LARGE HAIL. LOCALLY HEAVY RAINFALL POSSIBLE ALSO AS STORM TRAIN NORTHEAST ALONG THE FRONT. SB CAPES OVER 2500 J/KG AND 0 TO 6 KM SHEARS OF 70 KTS ARE IMPRESSIVE. SUPER CELLS WITH HOOKS WERE MOVING TOWARD SUTTON COUNTY AT 3 PM...AND MAY SEE TORNADO WARNINGS ISSUED SHORTLY. 04 LONG TERM... MODELS ARE SIMILAR...INDICATING THE UPPER TROUGH TO CLOSE OFF AS IT MOVES INTO WEST CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY. BEST CHANCES OF RAIN WILL BE NORTH OF THE UPPER LOW...ACROSS THE BIG COUNTRY. UNFORTUNATELY FOR RAIN CHANCES...MOST OF THE MODELS ARE DRIER. THE NAM MODEL IS THE WETTEST AND ITS ALGORITHM ONLY OUTPUTS SOME SCATTERED SHOWERS OVER THE BIG COUNTRY WEDNESDAY AND WEDNESDAY NIGHT. AT THE SURFACE WINDS ARE DRY AND WESTERLY. IF WE DO HAVE RAIN FROM MID LEVEL SHOWERS WEDNESDAY...COULD HAVE WITH STRONG GUSTY WINDS BELOW. WENT COOLER WEDNESDAY...CLOSER TO MET MOS TEMPERATURES.... ESPECIALLY FOR THE BIG COUNTRY...AS EXPECT MID AND UPPER LEVEL CLOUDINESS. FOR THURSDAY INTO THE WEEKEND...DRY WITH UPPER RIDGE BUILDING IN && .PRELIMINARY POINT TEMPS/POPS... ABILENE 43 64 40 59 45 / 30 20 20 30 10 SAN ANGELO 45 59 40 63 43 / 20 10 20 20 10 JUNCTION 50 66 39 69 42 / 80 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Mar 19, 4:19 AM CDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 419 AM CDT MON MAR 19 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 419 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER MAINLY ALONG AND EAST OF JUNCTION...TO BRADY...TO BROWNWOOD LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT MAINLY ALONG AND EAST OF A SONORA...TO SAN ANGELO...TO ROCHESTER LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Mar 19, 6:22 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 N PONTOTOC 30.94N 98.98W
03/19/2012 E1.75 INCH SAN SABA TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200071
MCLocal storm report, Mar 19, 6:44 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLOOD MASON 30.75N 99.23W
03/19/2012 MASON TX TRAINED SPOTTER
STREET FLOODING REPORTED IN MASON.
&&
EVENT NUMBER SJT1200072
19Local storm report, Mar 19, 7:08 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
708 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 5 NE CHAPPEL 31.10N 98.51W
03/19/2012 E1.00 INCH SAN SABA TX PUBLIC
HAIL UP TO THE SIZE OF QUARTERS NEARLY COVERING THE
GROUND.
&&
EVENT NUMBER SJT1200073
JOHNSONSpecial weather statement, Mar 19, 7:18 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
718 PM CDT MON MAR 19 2012
TXZ170-200045-
MASON TX-
718 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR MASON
COUNTY...
AT 716 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF LOYAL VALLEY...OR
ABOUT 18 MILES SOUTHEAST OF MASON...MOVING NORTHEAST AT 50 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
EASTERN MASON COUNTY.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3050 9931 3094 9919 3094 9909 3092 9909
3092 9896 3050 9896 3049 9897
TIME...MOT...LOC 0018Z 216DEG 42KT 3055 9905
NRSpecial weather statement, Mar 19, 7:59 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CDT MON MAR 19 2012
TXZ169-170-200145-
KIMBLE TX-MASON TX-
759 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR KIMBLE
AND MASON COUNTIES...
AT 757 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 14 MILES SOUTHEAST OF SEGOVIA...OR
ABOUT 21 MILES SOUTHEAST OF JUNCTION...MOVING NORTH AT 40 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
EASTERN KIMBLE AND SOUTHWESTERN MASON COUNTIES.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3071 9983 3071 9914 3049 9920 3049 9930
3028 9930 3028 9989
TIME...MOT...LOC 0059Z 201DEG 33KT 3030 9950
NRSpecial weather statement, Mar 19, 8:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
835 PM CDT MON MAR 19 2012
TXZ154-155-170-200215-
MCCULLOCH TX-MASON TX-SAN SABA TX-
835 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR
MCCULLOCH...MASON AND SAN SABA COUNTIES...
AT 830 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTHWEST OF MASON...MOVING
NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KOOCKVILLE AND MASON BY 840 PM CDT
KATEMCY AND THE INTERSECTION OF US-377 AND RANCH ROAD 1222 BY 850
PM CDT
US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE BY 855 PM CDT
FREDONIA...VOCA AND PONTOTOC BY 900 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3064 9947 3125 9921 3106 9880 3092 9893
3091 9896 3089 9895 3054 9926
TIME...MOT...LOC 0134Z 209DEG 43KT 3069 9929
NRThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:18 PM CDT | Special Weather Statement | SJT | Mason | 27 min |
| Mar 19, 7:59 PM CDT | Special Weather Statement | SJT | Kimble, Mason | 46 min |
| Mar 19, 8:35 PM CDT | Special Weather Statement | SJT | Mason | 40 min |
| Mar 19, 10:36 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.